Ask an expert
Search expert health advice:
Browse by expert
- Allergy expert
- Anti-ageing expert
- Arthritis expert
- Breast cancer expert
- Cancer expert
- Oral health expert
- Diabetes expert
- EnviroHealth expert
- Family law expert
- Fertility expert
- Flu expert
- Headache expert
- Healthy Bones
- Hearing Expert
- Hypertension expert
- Incontinence Expert
- Labour lawyer
- Meditation Expert
21 Oct 2009
Mirena: dizziness a possible side-effect
I had the Mirena fitted in March 2007 and had no side effects and my menstruation stopped after about 3 months. This year I started to get extreme dizzy spells - the earth turns and I start to throw up. I also feel disoriented for days afterwards. I went to 3 different ENT' s and already had numerous tests done: MRI, hearing, balance, blood, etc. I have googled dizziness with Mirena and a lot of complaints came up. My gynea got very irritated with me when I asked him about it and refused to believe that there can be any connection. The last 3 months I have these dizzy-attacks almost exactly the same time of the month - can it be that it is cycle-related? The last ENT suggested that it maybe the start of Menierre' s disease and prescribed Cortizone plus Antiviral medication to use when I have these attacks. The cortizone definitely lessens the unslaught of the attack, but I still fee depressed and helpless with this illness, because I still do not feel sure that this is indeed Menierre' s. What if it is something that has been missed? Any help or suggestions will be appreciated. I am a mom of 2 toddlers and also work fulltime. I am very active and healthy, but this thing is really getting my under.
I don't think, from the severity of your symptoms that it would be related to the Mirena. Also the fact that you had the Mirena for a long time before your problem started makes it unlikely. There seems to be a response to the cortisone, so I would take advice from the ENT people.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.
- Is your stuffy nose 'stuffing up' your brain?
- WATCH | Covid-19 vaccines: Pfizer fast facts
- OPINION | Ivermectin: Why a potential Covid-19 treatment isn’t recommended for use
- Covid-19 infection indoors: This app can tell you how long it will take to catch the virus
- Scientists warn against videos alleged to be showing adverse Covid-19 vaccine side effects
- Zama Ndlovu | How men with money are ruining politics for the rest of us
- Sifiso Ntombela | SA needs 'inclusive agricultural growth', but what does that mean?
- EXPLAINER | What we know about the day the Coka brothers were killed on an Mpumalanga farm
- INTERVIEW | PSG’s Mouton on executive pay: 'The greatest CEOs, you cannot pay enough'
- Green light for Hlophe participation in Western Cape High Court interviews after Winde agrees to attend
Have you entered our Health of the Nation survey?Please select an option Oops! Something went wrong, please try again later.
32% - 9439 votes
68% - 20025 votes